Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 79, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Oct 27, 2016, 3:04 PM EDT. It took effect at Oct 28, 2016, 12:00 PM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2016, 3:04 PM EDT (19:04 UTC)
- In effect from
- Oct 28, 2016, 12:00 PM EDT
- Expired
- Oct 29, 2016, 10:05 AM EDT
- In force
- 22 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
150 WHUS73 KGRR 271904 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 304 PM EDT THU OCT 27 2016 LMZ844>849-280315- /O.NEW.KGRR.SC.Y.0079.161028T1600Z-161029T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 304 PM EDT THU OCT 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO NOON EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON FRIDAY TO NOON EDT SATURDAY. * WINDS...BECOMING SOUTHERLY AND INCREASING TO 20 TO 30 KNOTS FRIDAY AFTERNOON. * WAVES...BUILDING TO 4 TO 8 FEET FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
7 follow-up statements
130 WHUS73 KGRR 280052 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 852 PM EDT THU OCT 27 2016 LMZ844>849-280900- /O.CON.KGRR.SC.Y.0079.161028T1600Z-161029T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 852 PM EDT THU OCT 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON FRIDAY TO NOON EDT SATURDAY... * WINDS...BECOMING SOUTHERLY AND INCREASING TO 20 TO 30 KNOTS FRIDAY AFTERNOON. * WAVES...BUILDING TO 4 TO 8 FEET FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
561 WHUS73 KGRR 280720 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 320 AM EDT FRI OCT 28 2016 LMZ844>849-281530- /O.CON.KGRR.SC.Y.0079.161028T1600Z-161029T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 320 AM EDT FRI OCT 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON EDT SATURDAY... * WINDS...SOUTHERLY INCREASING TO 20 TO 30 KNOTS THIS AFTERNOON. * WAVES...BUILDING TO 4 TO 8 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
892 WHUS73 KGRR 281500 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1100 AM EDT FRI OCT 28 2016 LMZ844>849-282300- /O.CON.KGRR.SC.Y.0079.161028T1600Z-161029T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1100 AM EDT FRI OCT 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WINDS...FROM THE SOUTH TO 30 KNOTS. * WAVES...BUILDING TO 4 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT
052 WHUS73 KGRR 281916 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 316 PM EDT FRI OCT 28 2016 LMZ844>849-290330- /O.CON.KGRR.SC.Y.0079.000000T0000Z-161029T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 316 PM EDT FRI OCT 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WINDS...FROM THE SOUTH TO 30 KNOTS...BECOMING SOUTHWEST. * WAVES...4 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ TJT
263 WHUS73 KGRR 290212 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1012 PM EDT FRI OCT 28 2016 LMZ844>849-291015- /O.CON.KGRR.SC.Y.0079.000000T0000Z-161029T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1012 PM EDT FRI OCT 28 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT SATURDAY... * WINDS...FROM THE SOUTH TO 30 KNOTS...BECOMING SOUTHWEST. * WAVES...5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
668
WHUS73 KGRR 290758
MWWGRR
URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
358 AM EDT SAT OCT 29 2016
LMZ844>849-291600-
/O.CON.KGRR.SC.Y.0079.000000T0000Z-161029T1600Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
358 AM EDT SAT OCT 29 2016
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY...
* WINDS...FROM THE SOUTHWEST TO 30 KNOTS...BECOMING WEST AND
DECREASING.
* WAVES...5 TO 10 FEET DIMINISHING DURING THE DAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.
&&
$$337 WHUS73 KGRR 291405 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1005 AM EDT SAT OCT 29 2016 LMZ844>849-291515- /O.CAN.KGRR.SC.Y.0079.000000T0000Z-161029T1600Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1005 AM EDT SAT OCT 29 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVE HEIGHTS HAVE FALLEN BELOW ADVISORY LEVELS THIS MORNING AND THE TREND SHOULD CONTINUE THROUGH THE DAY. $$ 63
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 27, 1:20 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Oct 27, 1:20 PM EDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 120 PM EDT Thu Oct 27 2016 LATEST UPDATE... Aviation .SYNOPSIS... Issued at 307 AM EDT Thu Oct 27 2016 Rain and snow showers will be ending this morning with fair weather through Friday as high pressure builds in. The next chance for wet weather comes on Saturday as low pressure tracks across Lower Michigan. && .SHORT TERM...(Today through Saturday) Issued at 307 AM EDT Thu Oct 27 2016 Rain and snow showers across the eastern forecast area will end this morning as high pressure builds in, but residual clouds should persist through the afternoon. There's a brief break tonight and Friday before another low and trailing front bring some showers over the weekend. Expect the bulk of the qpf with the next low to hold off until after Saturday. There should be enough moisture return by Saturday to see a few showers break out as overrunning pattern develops. .LONG TERM...(Saturday night through Wednesday) Issued at 307 AM EDT Thu Oct 27 2016 We continue to see a trend toward less rain chances in the long term through next Wed. The best chance for rain in the long term right now looks to come at the beginning of the period Sat night into the first portion of Sunday. The initial cold frontal passage will take place on Saturday, with the front stalling out just south of the CWFA. Another short wave will zip through the region Sat night and provide the chance of rain showers as the short wave interacts with the front. A small chance of rain will linger into Sunday, mainly for the SE portion of the CWFA. We think most of any rain from Sat night should be gone. We will dry out on Sunday, and this could last through Tue. High pressure will move through the area on Sun, and then allow for a nice surge of warmth for Mon-Tue as a strong return flow from the SW sets up. We could be flirting with 70 by Tue before the frontal passage. Cooler air will settle in across the area from Tue night through Wed behind the frontal passage. Rain chances look fairly low with the front as all of the upper dynamics stay well north of the area, and moisture is lacking. A small chance of rain exists on Wed, but we are expecting a good chance of the day staying dry with high pressure building in. The GFS accelerates the moisture return in here by Wed, so a small chc of rain was inserted into the fcst. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 111 PM EDT Thu Oct 27 2016 Low clouds will persist this afternoon and evening and may expand tonight. The low level moisture will remain high this afternoon...although some slight drying is noted in the models...which could support a slight rise in the cloud bases. Much of the low level moisture is coming off the lakes as the airmass is cooler than the water temperatures. Many areas will start off IFR...but a trend to MVFR should develop. There is a possibility that the clouds could scatter out this evening across the TAF sites. If that happens...IFR and lower fog/stratus conditions would become likely as the wind will diminish and the low level moisture will be relatively high. MVFR looks likely to start the day Friday...with increasing winds from the south. && .MARINE... Issued at 307 AM EDT Thu Oct 27 2016 Winds and waves have decreased and the small craft advisory is cancelled. After a calm interlude today and tonight, winds and waves will increase again on Friday and another small craft advisory will be needed. Gales are also possible late Friday and Friday night. && .HYDROLOGY... Issued at 1043 AM EDT Thu Oct 27 2016 Rainfalls from a half inch to over an inch occurred in the past 24 hours. Rivers and streams will stay below bankfull. River advisories for Sycamore Creek at Holt and Maple River at Maple Rapids have been cancelled as the rain has not translated into large river rises. Flooding is not expected. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...Ostuno SHORT TERM...Ostuno LONG TERM...NJJ AVIATION...MJS HYDROLOGY...63 MARINE...Ostuno
Hazardous weather outlook, Oct 27, 3:10 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 310 AM EDT THU OCT 27 2016 MIZ037>040-043>046-050>052-056>059-064>067-071>074-280715- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 310 AM EDT THU OCT 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-280715- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 310 AM EDT THU OCT 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CONDITIONS ON LAKE MICHIGAN WILL BE HAZARDOUS TO SMALL CRAFT ON FRIDAY AND SATURDAY. SOUTHWEST WINDS WILL COME CLOSE TO GALES BY FRIDAY AFTERNOON. OSTUNO
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.